Tennessee, 2011Tornado and Damaging Winds in Tennessee, May 26, 2011
May 26, 2011 · NWS OHX · 14 events in 9 counties and zones
Severe thunderstorms occurred across eleven Middle Tennessee counties through the morning hours on Thursday, July 26th. This resulted in thunderstorm wind damage events across these counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $243,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms occurred across eleven Middle Tennessee counties through the morning hours on Thursday, July 26th. This resulted in thunderstorm wind damage events across these counties. A brief tornado touchdown also occurred in DeKalb County and associated damage across portions of that county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 25, 11:06 PM CST, 54 minutes earlier.
Area forecast discussion, May 25, 11:06 PM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1206 AM CDT THU MAY 26 2011
.UPDATE...FOR 06Z TAFS
&&
.AVIATION...MVFR CIGS/VSBYS WITH OCNL IFR CIG/VSBYS IN TSTMS WITH
STRONG GUSTY WINDS TIL 0700Z. CIG/VSBY IMPROVING TO MVFR 07Z-10Z
THEN VFR CONDITIONS AFTER 10Z. MORE TSTMS POSSIBLE TOMORROW
AFTER 16Z. SOUTH WINDS SHIFTING TO WESTERLY LATE TOMORROW.
VFR CONDITIONS AT KCSV DETERIORATIING TO MVFR 07Z-09Z. IFR CONDITIONS
IN TSTMS EXPECTED FROM 09Z-13Z. MVFR/VFR CONDITIONS AFTER 13Z...BUT
TSTMS POSSIBLE TOMORROW AFTERNOON AFTER 19Z. COOLER AND DRIER CONDITIONS
TOMORROW NIGHT UNDER WESTERLY FLOW.
&&
.PREV DISCUSSION... /ISSUED 812 PM CDT WED MAY 25 2011/
DISCUSSION...LINE OF SEVERE TSTMS APPROACHES THE TENNESSEE RIVER...
SHOULD ENTER STEWART COUNTY AROUND 830 PM AND BENTON COUNTY AROUND
9 PM. LINE APPEARS TO HAVE WEAKENED A BIT AS IT MOVED INTO WEST TENNESSEE.
SPC HAS ALSO DOWNGRADED THE HIGH RISK AREA TO MODERATE RISK.
LATEST OHX SOUNDING SHOWS A BIT OF DRY AIR AROUND 700MB AND
A BIT OF AN INVERSION. THIS WOULD BE A NEGATIVE FACTOR TAMPING
DOWN THE SEVERE THREAT. CURRENT MOVEMENT WOULD BRING THE MAIN LINE INTO
DAVIDSON COUNTY AROUND 1030-1100 PM. WE EXPECT THIS LINE TO WEAKEN
FURTHER AS IT MOVES EASTWARD INTO THE PLATEAU LATE TONIGHT.
CURRENT PACKAGE LOOKS GOOD AND DO NOT ANTICIPATE CHANGES.
PREV DISCUSSION... /ISSUED 738 PM CDT WED MAY 25 2011/
MESOSCALE UPDATE...EVENING SOUNDING FROM OHX IS IN, AND SHOWS AN
UNSTABLE, SHEARED, BUT SLIGHTLY DRY PRE-STORM ENVIRONMENT IN
PLACE. LIFTED INDEX IS STILL -6.9, BUT CAPE HAS DROPPED TO 2296
J/KG, AND K-INDEX IS 23. HELICITY IN THE 0-3 KM LAYER HAS
INCREASED TO 387. A COUPLE OF FEATURES, HOWEVER, STAND OUT THAT
MAY INHIBIT CONVECTION OVER MIDDLE TENNESSEE. FIRST, A SIZABLE
CAP EXISTS BETWEEN ABOUT 820 MB AND 700 MB. SECOND, THE LCL IS
NEARLY 4.8 KFT, INDICATING A DRY LOW-LEVEL ENVIRONMENT. STILL,
FULLY EXPECT LINE OF CONVECTION CURRENTLY OVER WEST TENNESSEE TO
PROGRESS DEEP INTO THE MID STATE, AND AM ALSO KEEPING AN EYE OUT
FOR CELL DEVELOPMENT AHEAD OF THE MAIN SQUALL LINE.
PREV DISCUSSION... /ISSUED 605 PM CDT WED MAY 25 2011/
AVIATION...BNA/CSV...MAJOR WEATHER SYSTEM APPROACHING THE
MISSISSIPPI RIVER AT THIS MOMENT, WITH MIDDLE TENNESSEE UNDER THE
GUN LATER THIS EVENING AND OVERNIGHT. LINE OF CONVECTION (OR
DISCREET SUPERCELLS) WILL LIKELY REACH BNA AROUND 06Z, AND CSV
AROUND 12Z, AND HAVE INCLUDED TEMPO PERIODS BUILT AROUND THESE
TIMES. WINDS WILL REMAIN GUSTY OVERNIGHT AS THE SURFACE PRESSURE
GRADIENT INCREASES, AND WIND GUSTS ARE EXPECTED TO INCREASE
DRAMATICALLY UNDERNEATH THUNDERSTORMS AS 850 WINDS WILL INCREASE
TO AROUND 50 KTS AHEAD OF THE CONVECTION.
PREV DISCUSSION... /ISSUED 322 PM CDT WED MAY 25 2011/
DISCUSSION...
AT MID AFTERNOON...TEMPS HAVE WARMED INTO THE MID 80S OVER W HALF
AND GENERALLY LOWER 80S E...WITH DEW POINTS IN THE MID TO UPPER
60S. SPC MESOANALYSIS SITE SHOWED SURFACE BASED CAPES HAVE RISEN
TO ABOVE 3000 JOULES PER KG OVER THE W THIRD OF OUR CWA...WITH MOST OF
THE HELICITY CONCENTRATED IN LOWEST 1 KM OF ATMOSPHERE...WHICH IS
ESPECIALLY GOOD FOR GENERATION OF TORNADIC STORMS.
ISOLATED STORMS HAD DEVELOPED NEAR AND OR JUST W OF THE TN RIVER IN
AN AREA OF MAXIMUM PRECIP EFFICIENCY AND PW VALUES. TORNADO WATCHES
WERE ISSUED EARLIER FOR AREAS JUST N OF...AND JUST W OF OUR CWA.
CONTINUED CONVECTIVE DEVELOPMENT IS EXPECTED THROUGH THE REST OF THE
AFTERNOON AND EVENING HOURS. I WOULD EXPECT THAT A WATCH WILL BE
ISSUED IN THE NEXT COUPLE OF HOURS THAT WILL INCLUDE AREAS OF WEST
MIDDLE TN. WE WILL SEE.
MESOSCALE MODELS INDICATE A ROUND OF SEVERE WEATHER WILL MOVE ACROSS
THE W AND CENTRAL PORTIONS OF OUR CWA BY ABOUT MIDNIGHT...THEN
WEAKEN AND CONTINUE MOVING E INTO THE CUMBERLAND PLATEAU AREA.
THEN PERHAPS ANOTHER ROUND OF POTENTIAL SEVERE STORMS OVER THE
AREA ON THU.
A COLD FRONT WILL MOVE INTO THE W PART OF OUR AREA EARLY THU
AFTERNOON...AND THEN TO THE CUMBERLAND PLATEAU AREA THU NIGHT...
WHICH WILL BRING AN END TO ANY THREAT OF SEVERE WEATHER.
OTHER THAN A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE E
SECTION EARLY IN THE DAY ON FRI...WEAK HIGH PRESSURE MOVING INTO THE
AREA WILL RESULT IN DRY WEATHER ACROSS THE AREA BY FRI AFTERNOON.
RETURN FLOW AROUND THE HIGH FRI NIGHT INTO SAT MORNING...ALONG WITH
A WARM FRONT MOVING N ACROSS THE AREA WILL RESULT IN A LOW CHANCE OF
SHOWERS AND THUNDERSTORMS. OTHERWISE...BUILDING HIGH PRESSURE OVER
THE SE...AND RIDGING DEVELOPING ALOFT WILL PROVIDE NOT ONLY A DRY
WEEKEND WITH RATHER WARM TEMPERATURES...BUT DRY WEATHER AND WARM
TEMPERATURES CONTINUING INTO THE MIDDLE OF NEXT WEEK.
A WEAK COLD FRONT MAY MOVE ACROSS THE AREA ON WED...BUT WITH HIGH
PRESSURE CONTINUING BOTH AT THE SURFACE AND ALOFT...IT LOOKS LIKE IT
WILL ONLY BE A WIND SHIFT LINE AT BEST. BUT THERE MAY BE ENOUGH
MOISTURE ASSOCIATED WITH IT TO GENERATE A FEW SHOWERS AND
THUNDERSTORMS OVER THE ELEVATED TERRAIN OF THE CUMBERLAND PLATEAU.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
JLM
Hazardous weather outlook, May 25, 7:32 PM CST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
832 PM CDT WED MAY 25 2011
TNZ005>011-022>034-056>066-075-077>080-093>095-270145-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
832 PM CDT WED MAY 25 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TONIGHT
THERE IS A MODERATE RISK OF SEVERE STORMS ACROSS WESTERN TWO THIRDS
OF MIDDLE TENNESSEE. THIS INCLUDES NASHVILLE, COLUMBIA,
CLARKSVILLE, DOVER, AND CAMDEN. THERE IS A SLIGHT RISK OF SEVERE
STORMS ACROSS THE EASTERN ONE THIRD OF THE MID STATE, INCLUDING
COOKEVILLE, CROSSVILLE AND MANCHESTER IN THE CUMBERLAND PLATEAU.
THE SEVERE THREAT WILL BE MAINLY LARGE HAIL, POWERFUL WINDS, AND
ISOLATED TORNADOES. THE THUNDERSTORMS WILL MOVE EASTWARD ACROSS
THE MID STATE THROUGHOUT THE EVENING AND OVERNIGHT. THE STORMS
WILL WEAKEN SLIGHTLY, BUT MAY STILL POSE A SIGNIFICANT SEVERE
WEATHER THREAT ACROSS THE ENTIRE AREA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. SCATTERED
THUNDERSTORMS COULD FLARE UP AGAIN ON THURSDAY, MAINLY EAST OF
INTERSTATE 65. LOCALLY DAMAGING WIND GUSTS AND HAIL ARE THE MAIN
CONCERNS.
.SPOTTER INFORMATION STATEMENT...
REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED.
SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN
JLM
In the hours before
Local storm report, May 25, 11:39 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1239 AM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG MCEWEN 36.11N 87.64W
05/25/2011 HUMPHREYS TN PUBLIC
TREES DOWN WITH LINE OF STORMS COUNTYWIDE.
1000 PM TSTM WND DMG 13 NW GALLATIN 36.51N 86.62W
05/25/2011 SUMNER TN LAW ENFORCEMENT
TREES DOWN HWY 25 AND 71W.
1000 PM TSTM WND DMG CUMBERLAND CITY 36.38N 87.64W
05/25/2011 STEWART TN LAW ENFORCEMENT
TREES DOWN.
1015 PM TSTM WND DMG CHARLOTTE 36.18N 87.35W
05/25/2011 DICKSON TN PUBLIC
TREES DOWN.
1025 PM TSTM WND DMG CLARKSVILLE 36.56N 87.35W
05/25/2011 MONTGOMERY TN EMERGENCY MNGR
TREES DOWN ACROSS COUNTY.
1030 PM TSTM WND DMG ASHLAND CITY 36.28N 87.06W
05/25/2011 CHEATHAM TN LAW ENFORCEMENT
TREES DOWN NORTH OF CITY.
1035 PM TSTM WND DMG BURNS 36.05N 87.31W
05/25/2011 DICKSON TN AMATEUR RADIO
TREE DOWN.
1045 PM TSTM WND DMG SPRINGFIELD 36.50N 86.88W
05/25/2011 ROBERTSON TN LAW ENFORCEMENT
TREES DOWN IN SPRINGFIELD.
1046 PM TSTM WND GST FAIRVIEW 35.98N 87.12W
05/25/2011 M50.00 MPH WILLIAMSON TN TRAINED SPOTTER
SPOTTER MEASURED 50 MPH GUST.
1050 PM TSTM WND DMG CENTERVILLE 35.79N 87.45W
05/25/2011 HICKMAN TN LAW ENFORCEMENT
TREES DOWN IN CITY.
1055 PM TSTM WND DMG 13 NW GALLATIN 36.51N 86.62W
05/25/2011 SUMNER TN LAW ENFORCEMENT
TREES DOWN HWY 25 AND 71W.
1112 PM FUNNEL CLOUD PORTLAND 36.59N 86.52W
05/25/2011 SUMNER TN LAW ENFORCEMENT
FUNNEL CLOUD REPORTED IN PORTLAND BY EMS PERSONNEL.
1115 PM TSTM WND GST W HENDERSONVILLE 36.29N 86.60W
05/25/2011 E60.00 MPH SUMNER TN AMATEUR RADIO
60 MPH WIND GUST.
1116 PM HAIL HOHENWALD 35.55N 87.56W
05/25/2011 E0.50 INCH LEWIS TN AMATEUR RADIO
DIME SIZE HAIL REPORTED IN HOHENWALD.
1118 PM TSTM WND DMG 2 E LAWRENCEBURG 35.25N 87.30W
05/25/2011 LAWRENCE TN EMERGENCY MNGR
POWER POLES DOWN JUST EAST OF LAWRENCEBURG.
1120 PM TSTM WND DMG PORTLAND 36.59N 86.52W
05/25/2011 SUMNER TN AMATEUR RADIO
TREES DOWN ON POWER LINES IN PORTLAND.
1120 PM TSTM WND DMG PORTLAND 36.59N 86.52W
05/25/2011 SUMNER TN AMATEUR RADIO
TREES DOWN ON POWER LINES IN PORTLAND.
1120 PM DENSE FOG PORTLAND 36.59N 86.52W
05/25/2011 SUMNER TN AMATEUR RADIO
CC
1120 PM TSTM WND DMG PORTLAND 36.59N 86.52W
05/25/2011 SUMNER TN AMATEUR RADIO
TREES DOWN ON POWER LINES IN PORTLAND.
1122 PM HAIL LAWRENCEBURG 35.25N 87.34W
05/25/2011 E1.00 INCH LAWRENCE TN EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED NEAR LAWRENCEBURG.
1125 PM TSTM WND DMG PORTLAND 36.59N 86.52W
05/25/2011 SUMNER TN AMATEUR RADIO
TREES DOWN ON POWER LINES IN PORTLAND.
1125 PM TSTM WND DMG 1 E HOHENWALD 35.55N 87.54W
05/25/2011 LEWIS TN AMATEUR RADIO
TREES DOWN ON CARS AND POWER OUTAGES. HOWARD SWITCH AND
MEMORIAL ROAD INTERSECTION.
1130 PM HAIL 5 S LAWRENCEBURG 35.17N 87.34W
05/25/2011 E0.50 INCH LAWRENCE TN EMERGENCY MNGR
DIME SIZE HAIL REPORTED IN LEOMA.
1134 PM TSTM WND DMG 8 NW ETHRIDGE 35.40N 87.40W
05/25/2011 LAWRENCE TN EMERGENCY MNGR
TREE DOWN ON HOUSE.
1138 PM FUNNEL CLOUD FRANKLIN 35.93N 86.84W
05/25/2011 WILLIAMSON TN AMATEUR RADIO
FUNNEL CLOUD REPORTED IN FRANKLIN.
1140 PM TSTM WND DMG MOUNT PLEASANT 35.55N 87.19W
05/25/2011 MAURY TN LAW ENFORCEMENT
TREES DOWN BLOCKING HWY 43 NEAR CITY.
1140 PM TSTM WND DMG LAWRENCEBURG 35.25N 87.34W
05/25/2011 LAWRENCE TN EMERGENCY MNGR
TREES DOWN BLOCKING HWY 64 WEST
1140 PM TSTM WND DMG 6 SW LAWRENCEBURG 35.18N 87.41W
05/25/2011 LAWRENCE TN EMERGENCY MNGR
MOBILE HOME TURNED OVER. PERSON TRAPPED INSIDE.
1142 PM TSTM WND GST 4 NW LEBANON 36.25N 86.37W
05/25/2011 E50.00 MPH WILSON TN NWS EMPLOYEE
WIND GUST OF 50 MPH REPORTED NEAR LEBANON.
1150 PM TSTM WND GST 3 S FRANKLIN 35.89N 86.84W
05/25/2011 M50.00 MPH WILLIAMSON TN AMATEUR RADIO
LEWISBURG PIKE/GREEN VALLEY COMMUNITY.
1150 PM TSTM WND DMG HENDERSONVILLE 36.29N 86.60W
05/25/2011 SUMNER TN EMERGENCY MNGR
TREES DOWN AND DAMAGE TO COMMERCIAL BUILDING. DOOR BLOWN
IN.
1150 PM TSTM WND DMG 6 SW LAWRENCEBURG 35.18N 87.41W
05/25/2011 LAWRENCE TN EMERGENCY MNGR
ROOF BLOWN OFF HOME IN GANDY COMMUNITY.
1200 AM TSTM WND GST 1 E NASHVILLE 36.17N 86.77W
05/26/2011 E50.00 MPH DAVIDSON TN AMATEUR RADIO
NUMBEROUS REPORTS OF SMALL HAIL AND WIND GUSTS TO 50 MPH
ACROSS COUNTY.
1200 AM TSTM WND DMG 6 N ETHRIDGE 35.41N 87.30W
05/26/2011 LAWRENCE TN AMATEUR RADIO
TREE DOWN ON HOUSE. NEW PROSPECT COMMUNITY.
1200 AM TSTM WND GST 1 E NASHVILLE 36.17N 86.77W
05/26/2011 E50.00 MPH DAVIDSON TN AMATEUR RADIO
NUMEROUS REPORTS OF SMALL HAIL AND WIND GUST OF 50 MPH
ACROSS COUNTY. PUBLIC REPORTED FUNNEL AT OLD HICKORY BLVD
AND LEBANON PIKE INTERSECTION.
1210 AM TSTM WND DMG COLUMBIA 35.62N 87.05W
05/26/2011 MAURY TN AMATEUR RADIO
TREES DOWN ON CARPORT. HWY 91 AND US 31.
1210 AM FUNNEL CLOUD MURFREESBORO 35.85N 86.39W
05/26/2011 RUTHERFORD TN LAW ENFORCEMENT
POLICE DEPARTMENT REPORT.
1215 AM HAIL SHELBYVILLE 35.49N 86.45W
05/26/2011 E1.00 INCH BEDFORD TN TRAINED SPOTTER
1220 AM TSTM WND DMG SMYRNA 35.98N 86.52W
05/26/2011 RUTHERFORD TN EMERGENCY MNGR
REPORTS OF TREES AND POWER LINES DOWN IN PARTS OF SMYRNA
AND LAVERGNE.
1220 AM TSTM WND GST MURFREESBORO 35.85N 86.39W
05/26/2011 E60.00 MPH RUTHERFORD TN PUBLIC
1225 AM TORNADO 2 W MURFREESBORO 35.85N 86.43W
05/26/2011 RUTHERFORD TN LAW ENFORCEMENT
POSSIBLE TORNADO NEAR MURFREESBORO.
1231 AM TSTM WND DMG MURFREESBORO 35.85N 86.39W
05/26/2011 RUTHERFORD TN FIRE DEPT/RESCUE
LARGE TREE DOWN AT BURNT KNOB ROAD AND BLACKMAN ROAD.
1231 AM TSTM WND GST 4 NW LEBANON 36.25N 86.37W
05/26/2011 E60.00 MPH WILSON TN NWS EMPLOYEE
REPORTED THUNDERSTORM WIND GUST TO 60 MPH.
1236 AM LIGHTNING LAWRENCEBURG 35.25N 87.34W
05/26/2011 LAWRENCE TN EMERGENCY MNGR
EMS EMPLOYEE STRUCK BY LIGHTNING.
&&
31Local storm report, May 25, 11:42 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
1242 AM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG SPRINGFIELD 36.50N 86.88W
05/25/2011 ROBERTSON TN LAW ENFORCEMENT
TREES DOWN IN SPRINGFIELD.
1046 PM TSTM WND GST FAIRVIEW 35.98N 87.12W
05/25/2011 M50.00 MPH WILLIAMSON TN TRAINED SPOTTER
SPOTTER MEASURED 50 MPH GUST.
1050 PM TSTM WND DMG CENTERVILLE 35.79N 87.45W
05/25/2011 HICKMAN TN LAW ENFORCEMENT
TREES DOWN IN CITY.
1055 PM TSTM WND DMG 13 NW GALLATIN 36.51N 86.62W
05/25/2011 SUMNER TN LAW ENFORCEMENT
TREES DOWN HWY 25 AND 71W.
1112 PM FUNNEL CLOUD PORTLAND 36.59N 86.52W
05/25/2011 SUMNER TN LAW ENFORCEMENT
FUNNEL CLOUD REPORTED IN PORTLAND BY EMS PERSONNEL.
1115 PM TSTM WND GST W HENDERSONVILLE 36.29N 86.60W
05/25/2011 E60.00 MPH SUMNER TN AMATEUR RADIO
60 MPH WIND GUST.
1116 PM HAIL HOHENWALD 35.55N 87.56W
05/25/2011 E0.50 INCH LEWIS TN AMATEUR RADIO
DIME SIZE HAIL REPORTED IN HOHENWALD.
1118 PM TSTM WND DMG 2 E LAWRENCEBURG 35.25N 87.30W
05/25/2011 LAWRENCE TN EMERGENCY MNGR
POWER POLES DOWN JUST EAST OF LAWRENCEBURG.
1120 PM TSTM WND DMG PORTLAND 36.59N 86.52W
05/25/2011 SUMNER TN AMATEUR RADIO
TREES DOWN ON POWER LINES IN PORTLAND.
1120 PM TSTM WND DMG PORTLAND 36.59N 86.52W
05/25/2011 SUMNER TN AMATEUR RADIO
TREES DOWN ON POWER LINES IN PORTLAND.
1120 PM TSTM WND DMG PORTLAND 36.59N 86.52W
05/25/2011 SUMNER TN AMATEUR RADIO
TREES DOWN ON POWER LINES IN PORTLAND.
1122 PM HAIL LAWRENCEBURG 35.25N 87.34W
05/25/2011 E1.00 INCH LAWRENCE TN EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED NEAR LAWRENCEBURG.
1125 PM TSTM WND DMG PORTLAND 36.59N 86.52W
05/25/2011 SUMNER TN AMATEUR RADIO
TREES DOWN ON POWER LINES IN PORTLAND.
1125 PM TSTM WND DMG 1 E HOHENWALD 35.55N 87.54W
05/25/2011 LEWIS TN AMATEUR RADIO
TREES DOWN ON CARS AND POWER OUTAGES. HOWARD SWITCH AND
MEMORIAL ROAD INTERSECTION.
1130 PM HAIL 5 S LAWRENCEBURG 35.17N 87.34W
05/25/2011 E0.50 INCH LAWRENCE TN EMERGENCY MNGR
DIME SIZE HAIL REPORTED IN LEOMA.
1134 PM TSTM WND DMG 8 NW ETHRIDGE 35.40N 87.40W
05/25/2011 LAWRENCE TN EMERGENCY MNGR
TREE DOWN ON HOUSE.
1138 PM FUNNEL CLOUD FRANKLIN 35.93N 86.84W
05/25/2011 WILLIAMSON TN AMATEUR RADIO
FUNNEL CLOUD REPORTED IN FRANKLIN.
1140 PM TSTM WND DMG LAWRENCEBURG 35.25N 87.34W
05/25/2011 LAWRENCE TN EMERGENCY MNGR
TREES DOWN BLOCKING HWY 64 WEST
1140 PM TSTM WND DMG 6 SW LAWRENCEBURG 35.18N 87.41W
05/25/2011 LAWRENCE TN EMERGENCY MNGR
MOBILE HOME TURNED OVER. PERSON TRAPPED INSIDE.
1140 PM TSTM WND DMG MOUNT PLEASANT 35.55N 87.19W
05/25/2011 MAURY TN LAW ENFORCEMENT
TREES DOWN BLOCKING HWY 43 NEAR CITY.
1142 PM TSTM WND GST 4 NW LEBANON 36.25N 86.37W
05/25/2011 E50.00 MPH WILSON TN NWS EMPLOYEE
WIND GUST OF 50 MPH REPORTED NEAR LEBANON.
1150 PM TSTM WND GST 3 S FRANKLIN 35.89N 86.84W
05/25/2011 M50.00 MPH WILLIAMSON TN AMATEUR RADIO
LEWISBURG PIKE/GREEN VALLEY COMMUNITY.
1150 PM TSTM WND DMG HENDERSONVILLE 36.29N 86.60W
05/25/2011 SUMNER TN EMERGENCY MNGR
TREES DOWN AND DAMAGE TO COMMERCIAL BUILDING. DOOR BLOWN
IN.
1150 PM TSTM WND DMG 6 SW LAWRENCEBURG 35.18N 87.41W
05/25/2011 LAWRENCE TN EMERGENCY MNGR
ROOF BLOWN OFF HOME IN GANDY COMMUNITY.
1200 AM TSTM WND GST 1 E NASHVILLE 36.17N 86.77W
05/26/2011 E50.00 MPH DAVIDSON TN AMATEUR RADIO
NUMEROUS REPORTS OF SMALL HAIL AND WIND GUST OF 50 MPH
ACROSS COUNTY. PUBLIC REPORTED FUNNEL AT OLD HICKORY BLVD
AND LEBANON PIKE INTERSECTION.
1200 AM TSTM WND GST 1 E NASHVILLE 36.17N 86.77W
05/26/2011 E50.00 MPH DAVIDSON TN AMATEUR RADIO
NUMBEROUS REPORTS OF SMALL HAIL AND WIND GUSTS TO 50 MPH
ACROSS COUNTY.
1200 AM TSTM WND DMG 6 N ETHRIDGE 35.41N 87.30W
05/26/2011 LAWRENCE TN AMATEUR RADIO
TREE DOWN ON HOUSE. NEW PROSPECT COMMUNITY.
1210 AM TSTM WND DMG COLUMBIA 35.62N 87.05W
05/26/2011 MAURY TN AMATEUR RADIO
TREES DOWN ON CARPORT. HWY 91 AND US 31.
1210 AM FUNNEL CLOUD MURFREESBORO 35.85N 86.39W
05/26/2011 RUTHERFORD TN LAW ENFORCEMENT
POLICE DEPARTMENT REPORT.
1215 AM HAIL SHELBYVILLE 35.49N 86.45W
05/26/2011 E1.00 INCH BEDFORD TN TRAINED SPOTTER
1220 AM TSTM WND DMG SMYRNA 35.98N 86.52W
05/26/2011 RUTHERFORD TN EMERGENCY MNGR
REPORTS OF TREES AND POWER LINES DOWN IN PARTS OF SMYRNA
AND LAVERGNE.
1220 AM TSTM WND GST MURFREESBORO 35.85N 86.39W
05/26/2011 E60.00 MPH RUTHERFORD TN PUBLIC
1225 AM TORNADO 2 W MURFREESBORO 35.85N 86.43W
05/26/2011 RUTHERFORD TN LAW ENFORCEMENT
POSSIBLE TORNADO NEAR MURFREESBORO.
1231 AM TSTM WND DMG MURFREESBORO 35.85N 86.39W
05/26/2011 RUTHERFORD TN FIRE DEPT/RESCUE
LARGE TREE DOWN AT BURNT KNOB ROAD AND BLACKMAN ROAD.
1231 AM TSTM WND GST 4 NW LEBANON 36.25N 86.37W
05/26/2011 E60.00 MPH WILSON TN NWS EMPLOYEE
REPORTED THUNDERSTORM WIND GUST TO 60 MPH.
1236 AM LIGHTNING LAWRENCEBURG 35.25N 87.34W
05/26/2011 LAWRENCE TN EMERGENCY MNGR
EMS EMPLOYEE STRUCK BY LIGHTNING.
&&
JLMLocal storm report, May 25, 11:45 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1245 AM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG LAWRENCEBURG 35.25N 87.34W
05/26/2011 LAWRENCE TN EMERGENCY MNGR
STATE ROUTE 20 IN NORTHERN PART OF COUNTY CLOSED. LARGE
TREE ON POWER LINE.
&&
04Local storm report, May 25, 11:47 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1247 AM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HAIL SMYRNA 35.98N 86.52W
05/26/2011 E1.00 INCH RUTHERFORD TN PUBLIC
&&
04Local storm report, May 25, 11:52 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1252 AM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TORNADO 2 SE MURFREESBORO 35.83N 86.37W
05/26/2011 RUTHERFORD TN EMERGENCY MNGR
POSSIBLE TORNADO JUST SOUTHEAST OF MURFREESBORO. HOUSES
DAMAGED. RESIDENTS TRAPPED INSIDE.
&&
JLMLocal storm report, May 25, 11:53 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1253 AM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND DMG 5 N MANCHESTER 35.54N 86.08W
05/26/2011 COFFEE TN EMERGENCY MNGR
TREES DOWN NORTHERN PART OF COUNTY...FREDONIA ROAD.
&&
04Tornado, Dekalb
- When
- May 26, 12:00 AM CST to 12:02 AM CST
- Where
- Dekalb County, 1.59 mi ESE of Smithville to 1.42 mi SSW of Phillippi
- Rating
- EF0
- Path length
- 1.93 mi
- Path width
- 50 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.962, -85.824
A brief tornado occurred in Smithville. It severely damaged a gas station building but the canopy remained intact. It also damaged a nearby restaurant. Many trees were also snapped or uprooted. Specific details on how much damage occurred to the restaurant where unknown.
Thunderstorm Wind, Rutherford
- When
- May 26, 12:00 AM CST
- Where
- Rutherford County, 1.37 mi S of Sandhill
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.011, -86.554
Power lines were reported downed at 121 Taylor Drive in La Vergne.
Thunderstorm Wind, Coffee
- When
- May 26, 12:05 AM CST
- Where
- Coffee County, 0.87 mi NW of Manchester
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 35.488, -86.092
A large tree was blown down near intersection of U.S. Highway 41 and State Highway 53.
Thunderstorm Wind, Dekalb
- When
- May 26, 12:05 AM CST
- Where
- Dekalb County, 1.78 mi SW of Smithville Muni Arpt
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Amateur Radio
- Coordinates
- 35.960, -85.820
Numerous trees and power lines were downed in several areas across the county.
Thunderstorm Wind, Jackson
- When
- May 26, 12:10 AM CST
- Where
- Jackson County, 0.56 mi NW of Gainesboro
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 36.356, -85.657
Several trees were downed in Gainesboro and power was also knocked out.
Thunderstorm Wind, Warren
- When
- May 26, 12:15 AM CST
- Where
- Warren County, 0.69 mi N of Mc Minnville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 35.690, -85.780
Several trees were downed.
Thunderstorm Wind, Putnam
- When
- May 26, 12:15 AM CST
- Where
- Putnam County, 0.66 mi S of Silver Pt
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.090, -85.721
A tree was downed on Interstate 40 at mile marker 273.
Thunderstorm Wind, Putnam
- When
- May 26, 12:25 AM CST
- Where
- Putnam County, 1.39 mi WSW of Algood
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 36.189, -85.451
Several trees were reported downed near the intersection of Dry Valley Road and Maxwell Street.
Thunderstorm Wind, Putnam
- When
- May 26, 12:30 AM CST
- Where
- Putnam County, 2.07 mi S of Baxter
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 36.120, -85.632
Several trees were downed on Lillys Chapel Road. A roof was also blown off of a building. Specific details on what type of building had its roof blown off were unknown.
Thunderstorm Wind, Cannon
- When
- May 26, 12:50 AM CST
- Where
- Cannon County, 2.82 mi ENE of Woodbury
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 35.838, -86.031
Several trees and power lines were downed near the intersection of State Highway 53 and Seals Hollow Road.
Thunderstorm Wind, Fentress
- When
- May 26, 1:03 AM CST
- Where
- Fentress County, 1.11 mi W of Jamestown
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.430, -84.940
Several trees and power lines were downed.
Thunderstorm Wind, Coffee
- When
- May 26, 7:55 AM CST
- Where
- Coffee County, 1.5 mi NNW of Manchester
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 35.501, -86.086
Multiple trees were uprooted or snapped on State Highway 53 north of Manchester.
Thunderstorm Wind, Warren
- When
- May 26, 8:23 AM CST
- Where
- Warren County, 0.61 mi ENE of Mc Minnville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 35.685, -85.771
Four trees were downed at the intersection of Spring Street and North Villa Street.
Thunderstorm Wind, Trousdale
- When
- May 26, 12:35 PM CST
- Where
- Trousdale County, 0.76 mi SSE of Hartsville
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 36.391, -86.163
Several trees were downed along West Main Street and at the county jail.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, May 26 to 27, 20113 deaths · $4.8 million · 4.25 in hail · 68 events
- Tornado and Hail in Louisiana, May 26, 20114 injured · $405,000 · EF3 · 11 events
- Tornadoes and Flash Flood in Pennsylvania, May 26, 201110 injured · $644,000 · EF1 · 72 events
- Flash Flooding and Flood in Vermont, May 26 to 27, 2011$11 million · 2.5 in hail · 83 events
- Tornado and Hail in Pennsylvania, May 26, 2011$395,000 · EF1 · 9 events
- Flash Flooding and Flood in New Hampshire, May 26 to 27, 2011$1.1 million · 8 events
- Tornado and Hail in Pennsylvania, May 26, 2011$103,000 · EF1 · 24 events
- Flash Flood and Hail in Virginia, May 26, 2011$195,000 · 1.75 in hail · 34 events
- Flood in Washington, May 26 to 31, 2011$300,000 · 1 event
- Hail and Damaging Winds in Maryland, May 26, 2011$36,000 · 2.75 in hail · 38 events
- Damaging Winds in Pennsylvania, May 26, 2011$55,000 · 50 kt wind · 22 events
- Hail and Damaging Winds in Pennsylvania, May 26, 2011$60,000 · 3 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 313114, 313148, 313115, 313125, 313085, 313089, 313138, 313118, 313128, 313124, 313066, 313061, 313068, 313082.